MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565050
Medical Device Problem Codes Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was to be implanted to treat a 4cm malignant splenic intestinal stenosis during a stent implantation procedure performed on (b)(6) 2024.The patient's anatomy was tortuous.During the procedure, the stent could not be fully deployed.The stent was retracted and was removed from the patient fully covered by the outer sheath.The procedure was not completed.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h11: a wallflex colonic stent was received for analysis.Visual examination of the returned device found the stent partially deployed and the outer sheath was kinked.No other damages were noted to the stent and delivery system.The reported event of stent failure to deploy was confirmed.Taking all available information into consideration, the investigation concluded that the reported event and observed damage were likely due to factors encountered during the procedure.It is possible that the lesion characteristics, handling of the device, the technique used by the physician (force applied), limited the performance of the device and contributed to the reported event and observed problems.Therefore, the most probable cause of the reported event is adverse event related to procedure.
 
Event or Problem Description

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19512980
Report Number3005099803-2024-02723
Device Sequence Number11626949
Product Code MQR
UDI-Device Identifier08714729456520
UDI-Public08714729456520
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2025
Device Model NumberM00565050
Device Catalogue Number6505
Device Lot Number0031179516
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale
Patient Weight70 KG